Alert archive / Vermont / Special Weather Statements in 2017
Special Weather Statement, NWS Burlington, VT
NWS Burlington, VT issued this special weather statement at Aug 9, 2017, 4:14 PM EDT for Windsor County, Vermont. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2017, 4:14 PM EDT (20:14 UTC)
- Expired
- Aug 9, 2017, 5:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Burlington, VT
County Windsor County, VT
The radar
The Burlington radar (KCXX), 124 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
148
WWUS81 KBTV 092014
SPSBTV
Special Weather Statement
National Weather Service Burlington VT
414 PM EDT WED AUG 9 2017
VTZ010>012-019-092100-
Western Rutland-Eastern Rutland-Windsor-Orange-
414 PM EDT WED AUG 9 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ORANGE...
SOUTHEASTERN RUTLAND AND WINDSOR COUNTIES...
At 413 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Randolph to near Plymouth to near
Wallingford to near Dorset. Movement was southeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Chester, Woodstock, Charlestown, Braintree Hill, Killington, Thetford
Hill State Park, Ludlow Village, Pomfret, Plymouth, Thetford,
Hartland, Tunbridge, Mount Holly, Sharon, Mount Tabor, Shrewsbury,
Danby, Bridgewater, Baltimore and Springfield.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4325 7282 4330 7282 4330 7297 4329 7299
4330 7298 4331 7318 4342 7295 4356 7284
4400 7269 4386 7219 4384 7218 4377 7220
4370 7231 4360 7234 4357 7238 4338 7242
4336 7239 4331 7240 4323 7243 4322 7269
TIME...MOT...LOC 2013Z 297DEG 36KT 4391 7265 4353 7278 4340 7289 4330
7310
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Aug 9, 4:01 PM EDT, 13 minutes earlier.
Area forecast discussion, Aug 9, 4:01 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Burlington VT 401 PM EDT Wed Aug 9 2017 .SYNOPSIS... Afternoon thunderstorms and rain showers will diminish as daytime heating subsides and a weak frontal boundary moves east out of the area. Temperatures tonight will be near normal with lows in the mid 50s to around 60. A weak ridge of high pressure will build in and remain over the area Thursday and Friday with increasing temperatures and humidity. An isolated shower or thunderstorm will be possible during the day Thursday and Friday. A low pressure system and more robust mid- level trough approaching from the Great Lakes region will bring a more widespread threat of showers and thunderstorms on Saturday. && .NEAR TERM /THROUGH THURSDAY NIGHT/... As of 131 PM EDT Wednesday...Another afternoon of isolated showers as surface boundary moves over the region. LAPS indicating some instability develops around the higher terrain. Temperatures continue to climb into the upper 70s to around 80 with dewpoints in the mid 50s to low 60s. Showers will dissipate during the evening as diurnal cooling sets in. BUFKIT models showing low level jet of 20-25kts developing over the Adirondacks again, therefore expect fog to affect favorable valley locations in eastern VT, but low stratus across the Dacks. Overnight lows in the 55-60F range in most locations. S-SW low-level flow continues to increase moisture and temperatures over the North Country. 925mb temperatures increase to 18C-20C range, with variable cloudiness resulting in max temperatures in the upper 70s to mid 80s. Dewpoints in the low to mid 60s in areas will make Thursday feel very summer-like. Can't rule out an orographically generated shower or two for the aftn hrs. Clouds look to increase during the latter half of the day as a weak mid level shortwave. Thursday night will be a couple degrees warmer than tonight. Clouds also expected to be more persistent overnight as more significant shortwave trough approaches from the Great Lakes Region. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... As of 400 PM EDT Wednesday...Overall the Friday/Friday night period is a rinse and repeat of the previous days as we're still awaiting the arrival of a slow moving upper trough centered over the Great Lakes. Deep southwest flow and embedded shortwave energy will once again provide the chance for showers and isolated thunderstorms with the focus for initiation being along the higher terrain and convection drifting eastward from the afternoon to evening hours. Temps remain around normal with highs in the mid 70s to low 80s and lows in in the upper 50s to low 60s. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 400 PM EDT Wednesday...Aforementioned upper trough finally works its way into the North Country on Saturday, shifting east of the Connecticut River Saturday night. Arrival time of the best dynamics aloft coincide with max heating with the GFS and NAM indicating ample SBCAPEs of 1000-1500 J/kg so expect scattered showers and thunderstorms to develop with some storms possibly on the strong side with some modest 0-6km shear of 30-40kts around. Beyond Saturday the forecast trends mainly dry though the region remains entrenched in deep cyclonic flow aloft. Overall boundary layer moisture is lacking, but with westerly flow persisting aloft any weak shortwave energy moving through the flow will be enough to spark some showers. Best chances look to be during the afternoon hours during peak heating on Monday and Wednesday. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... Through 18Z Thursday...VFR conditions persist through the early evening with an isolated shower/thunderstorm possible before sunset. With southerly flow continuing, expect trends to be very similar to last night. KMPV expected to experience LIFR/VLIFR fog development after 06Z, while KSLK will likely see MVFR/IFR low stratus cigs as low level jet of 20-25kts keeps atmosphere a little more mixed. Other terminals expect VFR conditions to persist. Thursday will see all terminals return to VFR through the afternoon hours. Outlook... Thursday Night: VFR. NO SIG WX. Friday: VFR. Slight Chance SHRA...Slight Chance TSRA. Friday Night: VFR. Chance SHRA...Slight Chance TSRA. Saturday: VFR. Likely SHRA...Chance TSRA. Saturday Night: VFR. Chance SHRA...Slight Chance TSRA. Sunday: VFR. Chance SHRA...Slight Chance TSRA. Sunday Night: VFR. Slight Chance SHRA. Monday: VFR. Slight Chance SHRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...LaRocca NEAR TERM...KGM SHORT TERM...Lahiff LONG TERM...Lahiff AVIATION...KGM
Hazardous weather outlook, Aug 9, 2:36 AM EDT, 13 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 236 AM EDT Wed Aug 9 2017 NYZ026>031-034-035-087-VTZ001>012-016>019-100645- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 236 AM EDT Wed Aug 9 2017 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 9, 3:37 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Burlington VT
337 PM EDT WED AUG 9 2017
VTZ009>012-018-019-092015-
Western Rutland-Eastern Rutland-Windsor-Western Addison-Eastern
Addison-Orange-
337 PM EDT WED AUG 9 2017
...A LINE OF HEAVY SHOWERS AND DEVELOPING THUNDERSTORMS WILL AFFECT
SOUTHWESTERN ORANGE...SOUTHEASTERN ADDISON...RUTLAND AND CENTRAL
WINDSOR COUNTIES...
At 335 PM EDT, radar indicated heavy showers and developing
thunderstorms were located along a line extending from near
Salisbury to West Castleton to near Whitehall to near Hartford.
Movement was east at 30 mph.
Wind gusts from 30 to 40 mph and pea size hail are possible with
this activity as it passes.
Locations impacted include...
Rutland, Woodstock, Middlebury, Sudbury, Killington, Salisbury,
Rutland City, Wallingford, Rutland - Southern Vermont Airport,
Pomfret, Plymouth, Chittenden, West Rutland, Ira, West Castleton,
Tunbridge, Mount Holly, Hancock, Poultney Village and Ripton.
LAT...LON 4330 7282 4330 7297 4329 7299 4330 7298
4331 7326 4353 7324 4356 7326 4358 7330
4360 7329 4362 7330 4363 7332 4363 7333
4365 7331 4402 7311 4393 7237 4350 7261
4328 7282
TIME...MOT...LOC 1935Z 286DEG 26KT 4394 7307 4364 7324 4352 7336 4339
7347
JMGSpecial weather statement, Aug 9, 4:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Burlington VT
414 PM EDT WED AUG 9 2017
VTZ010>012-019-092100-
Western Rutland-Eastern Rutland-Windsor-Orange-
414 PM EDT WED AUG 9 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ORANGE...
SOUTHEASTERN RUTLAND AND WINDSOR COUNTIES...
At 413 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Randolph to near Plymouth to near
Wallingford to near Dorset. Movement was southeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Chester, Woodstock, Charlestown, Braintree Hill, Killington, Thetford
Hill State Park, Ludlow Village, Pomfret, Plymouth, Thetford,
Hartland, Tunbridge, Mount Holly, Sharon, Mount Tabor, Shrewsbury,
Danby, Bridgewater, Baltimore and Springfield.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4325 7282 4330 7282 4330 7297 4329 7299
4330 7298 4331 7318 4342 7295 4356 7284
4400 7269 4386 7219 4384 7218 4377 7220
4370 7231 4360 7234 4357 7238 4338 7242
4336 7239 4331 7240 4323 7243 4322 7269
TIME...MOT...LOC 2013Z 297DEG 36KT 4391 7265 4353 7278 4340 7289 4330
7310The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:37 PM EDT | Special Weather Statement | BTV | Rutland, Windsor | 38 min |
Nearby
Special Weather Statements in Vermont, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.